Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Anybody else here getting IV Methylprednisolone?

  1. #1
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default Anybody else here getting IV Methylprednisolone?

    Hi Guys,

    I was curious if any of you have ever had an IV infusion or series of infusions of Medrol (Methylprednisolone). I get a single low dose infusion once a month to keep MS symptoms in check (my main symptom lately is optic neuritis). It also helps with inflammation I get from Lupus, but that's not the "official" reason I'm given it.

    What I want to know, is if any of you have experienced bad nausea after the infusion. I get jittery and break out in a cold sweat, and it makes me have insomnia for a day or so, but it's never made me sick to my stomach.

    I had my monthly infusion this morning, and this afternoon, I can't keep any food down. Even water comes up. Have any of you ever had this? If so, how long did it last, and were you able to take or do something to alleviate the nausea?

    Rob
    Last edited by rob; 07-01-2011 at 11:47 AM.

  2. #2
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    When I had my infusions back in March I felt really sick to my stomach at first, but at the same time was really hungry. I was getting high dose though. Now I take the pill of medrol. My doctor told me to eat yogurt when I felt really sick to my stomach from it and it did seem to help.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  3. #3
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Gosh Rob no, but I'm truly sorry you going through this. Nausea torments you and so does sleeplessness. Hang in there Rob. (((hugs))

  4. #4
    Join Date
    Feb 2011
    Location
    Duncan, BC, Canada
    Posts
    16
    Thanks
    0
    Thanked 4 Times in 3 Posts

    Default

    Hi Rob,

    Yes, I'm getting IV Methylprednisolone and the nausea is brutal! I've got sick to my stomach a few times after getting the treatment. I'm on a super high dose that my Rheumy called "pulsing the dose". It's a new way to get it. I go to the chemo unit of our local hospital to get the treatment--it takes just over an hour. It's a six month plan. For the first three months, I go 3 days a month (3 days in a row) then the next three months, I go once a month. I've been on it two months now, or had six treatments so far. My next round of treatments is on July 11,12 & 13th, then I'll go down to once a month. The first month I got it it was pretty good, little nausea on the days I had the treatment and a hard time sleeping for a week. The second month, more nausea that lasted a little longer. Then I felt good for a week and then some bad nausea and diarrhea hit. That was at the beginning of this week--yesterday I started feeling better. Poor sleep seems to have only been on the days I get the IV and a few days after. Needless to say, I'm not looking forward to July 11th. I did take some Zantac and it seemed to help. Also I was told that I can take gravol to help with the nausea. I'm on Azathioprine (pill form, taken every day) which can also cause nausea.

    I feel for you--it's not fun having nausea. It's like having a really bad hang over without the enjoyment of the night before! On the bright side though, it is helping my lupus. I haven't had to take any pain killers since starting the treatment. I really hope it helps you too! Hang in there.

  5. #5
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Thanks for the responses, I do appreciate it. Ritzbit, I had some yogurt last night and it was the first thing I ate all day that stayed down, so thank you.

    I feel like a truck ran me over this morning, and I'm so dry I had to practically pry my eyelids open when I woke up. I managed only about 2 hours of sleep. My skin feels like it's on fire, yet I'm freezing cold. Feeling very weak and shaky.

    Gonna go try to get some more sleep for now.

    Rob

  6. #6
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Rob, YUCK! Nausea is the worst. Is it possible that you picked up a bug somewhere and it's coincidence that it happened right after an infusion? The shakiness and insomnia sound like steroids, and I know others have nausea with high dose, but it seems strange that all of a sudden in infusion made you sick when it hasn't before. JMHO. I hope are able to sleep today and feel better soon. Ginger candy helps my daughter with her chronic nausea.

  7. #7
    Join Date
    Oct 2008
    Location
    California
    Posts
    1,213
    Thanks
    280
    Thanked 208 Times in 162 Posts

    Default

    That sounds misrable, rob. I hope you're doing better today.

    I take Zofran for nausea due to Gastroparesis. Perhaps your doctor could prescribe some for you to try with your next infusion?

  8. #8
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Quote Originally Posted by BonusMom View Post
    That sounds misrable, rob. I hope you're doing better today.

    I take Zofran for nausea due to Gastroparesis. Perhaps your doctor could prescribe some for you to try with your next infusion?
    Do you have gastroparesis from lupus or something else? My daughter is in the process of getting diagnosed and has dysautonomia.

    Rob, I think BonusMom has a great suggestion. You can take it in a pill form at home, as well. My daughter takes it every 6 hours, around the clock (along with phenergan, Reglan, Amitiza and pancreatic enzymes).

  9. #9
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    Im sorry you're still feeling bad. I hated my infusions and had all the same problems as you. My doctor gave me pills to help me sleep and there wasn't much I could do with the heat problem. I would put on as little clothes as possible because I was burning up but then my Raynauds would act up, go figure right? I hope you got more sleep!
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  10. #10
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I don't but because of some other meds I keep phenegrin at home for nausea. Maybe you could get some as well. Maybe pill form and take it right before the iv or maybe they would give you injectable. It helps quite a bit,.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •